MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005015X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.A review of the manufacturing documentation associated with this lot# 82171476 presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of the 5mm x 15cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon dilatation catheter has unknown contrast agent leakage in the middle of the capsule.It cannot be fully filled.It was suspected that the balloon was ruptured.There was no reported patient injury.The distal end of the right superficial femoral artery was occluded about 15cm in length.The operation took the left femoral artery puncture and ¿turned over the mountain¿, using a non-cordis v18 guidewire to open the lesion, then balloon dilatation and unknown stent implantation.They mentioned poor use of saber after dilatation.The device will be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly g4,g7,h1,h2,h3 and h6.The balloon of the 5mm x 15cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon dilatation catheter has unknown contrast agent leakage in the middle of the capsule.It cannot be fully filled.It was suspected that the balloon was ruptured.There was no reported patient injury.The distal end of the right superficial femoral artery was occluded about 15cm in length.The operation took the left femoral artery puncture and ¿turned over the mountain¿, using a non-cordis v18 guidewire to open the lesion, then balloon dilatation and unknown stent implantation.They mentioned poor use of saber after dilatation.The product was returned for analysis.A non-sterile unit of a saber 5mm x 15cm 150cm balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon looks like it has been previously inflated.No other anomalies were observed.Per functional analysis a balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed coming from the middle area of the balloon.Per sem analysis the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies adjacent to the balloon rupture.The outer surface presented evidence of scratch marks and abrasions adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks and abrasions on the balloon outer surface likely led to the rupture condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82171476 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - leakage - during positive pressure¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (although unknown) may have contributed to the event as evidenced by abrasions noted on the outer surface during analysis, as calcification is a known cause of damage to balloon catheters.The balloon material presented evidence of scratch marks and abrasions near to the balloon rupture.This type of damages is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks and abrasions on the balloon outer surface could probably led to the rupture condition found on the received balloon.It is suggested that the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 5MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10696482
Report Number9616099-2020-03986
Device Sequence Number19679585
Product Code LIT
UDI-Device Identifier20705032069189
UDI-Public20705032069189
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number48005015X
Device Catalogue Number48005015X
Device Lot Number82171476
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IODPAMINE.; MERIT IN4130 INFLATION DEVICE.; UNK STENT.; V18 GUIDEWIRE.
Patient Age58 YR
Patient Weight75